MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FERRITIN; FERRITIN IMMUNOLOGICAL TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS FERRITIN; FERRITIN IMMUNOLOGICAL TEST SYSTEM
Catalog Number 07027273190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for one patient sample tested with the elecsys ferritin assay on a cobas e 801 analytical unit, serial number (b)(4).The results measured on the e 801 analyzer did not agree with other parameters for the patient and did not compare to the result obtained with a competitor method.On (b)(6) 2022 a sample was measured on the cobas e 801 analyzer, resulting in a ferritin value of <0.500 g/l, accompanied by a data flag.The sample was repeated seven times, every time resulting in a value of <0.500 g/l, accompanied by a data flag.On (b)(6) 2022 a sample was measured on the cobas e 801 analyzer, resulting in a ferritin value of <0.500 g/l, accompanied by a data flag.It was asked but it is unknown if the samples from (b)(6) 2022 derive from the same or different blood drawings of the patient.A sample was repeated on a competitor analyzer, resulting in a ferritin value of 11 g/l.It was asked but it is unknown which sample was remeasured on the competitor analyzer.It was asked but it is unknown whether a questionable result was reported outside of the laboratory.
 
Additional Manufacturer Narrative
Na.
 
Additional Manufacturer Narrative
It was confirmed that the samples from 01-nov-2022 and 15-nov-2022 derive from different blood drawings of the patient.Medwatch fields a3 and b7 have been updated.
 
Additional Manufacturer Narrative
A sample of the patient was provided for investigation.The elecsys ferritin result of the customer could be reproduced.No interfering factor against the streptavidin component of the assay could be determined in the sample.The investigation is ongoing.
 
Additional Manufacturer Narrative
Further investigation of the sample with a heterophilic blocking tube (hbt) did not show a change in results after treatment.There is no indication of the presence of heterophilic antibodies in the patient sample.The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration and quality controls were acceptable.There is no indication of a general reagent issue.The sample was tested for additional interferences (biotin, ruthenium, bead treatment), but no interference factor could be identified.The investigation could not identify a product problem.The cause of the event could not be determined.Per product labeling: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.".

Brand Name
ELECSYS FERRITIN
Common Device Name
FERRITIN IMMUNOLOGICAL TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15958083
Report Number1823260-2022-03962
Device Sequence Number4912971
Product Code JMG
UDI-Device Identifier04015630939688
UDI-Public04015630939688
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K971833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027273190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer12/07/2022
01/11/2023
04/05/2023
05/09/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/03/2023
02/06/2023
04/25/2023
06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale